MAUDE Adverse Event Report: BECTON DICKINSON SAF-T-INTIMA; INTRAVASCULAR CATHETER

BECTON DICKINSON SAF-T-INTIMA; INTRAVASCULAR CATHETER
Catalog Number 383323
Medical Device Problem Codes Retraction Problem (1536); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.B3.The date received by manufacturer has been used for this field.
 
Event or Problem Description
Verbatim: rcc received a complaint via email.Iv started, safety mechanism attempted to engage.Safety did not engage, needle exposed.Needle disposed in sharps container.No injury occurred to staff or patient.
 
Additional Manufacturer Narrative
Correction: (e) fda notified? yes.Additional information: (h) attached medsun and added report number.Investigation results: a device history review was conducted for lot number 5021746.Our records show that this is the only instance of this issue occurring in this production batch.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.A sample could not be obtained for evaluation and testing; in lieu of the affected device, functional testing was performed on retention samples for this lot, the results of these show that the tested units performed within product specifications.Unfortunately, without the ability to investigate the affected unit our quality engineers were unable to determine the root cause for this complaint.Bd will continue to monitor this issue.
 
Event or Problem Description
No additional information.

Brand Name
SAF-T-INTIMA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23509458
Report Number9610847-2025-00408
Device Sequence Number18666379
Product Code FOZ
UDI-Device Identifier00382903833238
UDI-Public(01)00382903833238(17)290131(10)5021746
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383323
Device Lot Number5021746
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer12/21/2025
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown